MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Catalog Number BXA117902A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Perforation (2001)
Date of Event 06/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of device manufacturing record history confirmed device met pre-release specifications.Device is currently retained by user facility; therefore, direct product analysis is not possible.Instructions for use for gore® viabahn® vbx balloon expandable endoprosthesis (ifu) states, in the warnings section: do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and / or damage to the endoprosthesis, premature deployment, deployment failure, and / or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.After removal, do not reuse the gore® viabahn® vbx balloon expandable endoprosthesis or introducer sheath.
 
Event or Problem Description
The following was reported to gore: during an iliac branch procedure, access made from the brachial artery for treatment in the hypogastric artery.As reported, the patient had a tortuous anatomy, plus existing abdominal grafts and a stents in the internal iliac artery.A 9fr x 55cm cook sheath was used to advance a gore® viabahn® vbx balloon expandable endoprosthesis (vbx) over a stiff angled terumo glidewire.Difficulties were encountered while advancing the vbx device through the sheath, and the vbx device was unable to access the hypogastric artery.The vbx device was withdrawn and the wire was exchanged to an amplatz super stiff guidewire.The same vbx device was advanced again and it reached the intended treatment site.When the balloon was inflated, it was noticed the vbx stent had dislodged from the balloon catheter.The stent was at the distal end of the sheath.The constrained vbx device was snared and removed through the groin access.From the brachial artery access, a new vbx device was advanced and deployed with good results.The patient is reported to recovering well following the procedure.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8762746
Report Number2017233-2019-00502
Device Sequence Number2039641
Product Code NIO
UDI-Device Identifier00733132637768
UDI-Public00733132637768
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/09/2022
Device Catalogue NumberBXA117902A
Device Lot Number20461052
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight112